Jump to content

Search the Community

Showing results for tags 'St.Johns Wort'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 4 results

  1. Hi All, New to the support forums here. Have been in withdrawals for approx 8 months from taking an herbal supplement called St Johns for around 8 years or so. In August of last year I had a health scare and when I was at the hospital I was told to stop taking St. Johns Wort immediately because it would interfere with the medications they placed me on for blood pressure. Not knowing any better I cold turkey quit taking them. I was ok for the first month or so, but as time went on I started having all of the classic withdrawal symptoms that are mentioned here. Anxiety, depression, DP/DR, memory issues, cog fog, digestive issues, heart palpatations, hot flashes and cold chills, intrusive thoughts, confusion, blurry vision and many more. I still experience these symptoms pretty much daily with the exception of a window for a few hours or so maybe 2-3 days a week. Wanting to join the forums to reach out and keep in touch with others who are going through this process to support each other and help keep motivated :) Also, I am constantly reading the success stories and reminding myself that healing is taking place and even though the healing feels like it is taking forever, I hold on to hope that one day I will be healed. I know that God is helping me through this process and I hold on to the hope every day for a positive outcome! Ken
  2. Hi everyone I am almost 29 years old I have been on Flouxitine for about 8 years. I decided to get it off about 4 months ago. Instead of it, i am drinking st John's wort 4-5 a day, 1500 mg Nicine and 1500 tryptohan. I also use Cbd oil from time to time. I do not have any brain zaps or big anxiety but my sleep is still not good. In previous 2 weeks i almost did not sleep at all i started to be unbearable for my family. Yesterday i took trozdon because of the holidays. Do you have any tips ? Do you also drink some herbs or take some suplemments ?
  3. Howdy, everyone, I'm Maia. 33 years old, severe trauma history, but doing pretty well regardless. Got married to the love of my life a couple years ago, and with enough healing from trauma I was able to go back to graduate school for something I loved. I'm now 3/4 through the program, doing well, but...and this is a big but... TERRIFIED to come off the St. John's Wort I went on in June 2018. It was a tough time for me. I left my entire life, everything I knew, in late 2016, after literally fleeing an abusive relationship that left me without possessions and almost entirely without income. It came with a huge silver lining - falling in love with a longtime friend - but left me incredibly retraumatized and with my nervous system in a wretched state. I've always been sensitive. I fell into what I eventually recognized to be clinical depression, because of course my poor overworked system had just cortisol'd all it could cortisol, and was just like "nope." Since I'm a damn hippie, and have a super-sensitive system (gluten-intolerant, can't even take cough meds for more than a few doses because I will literally get high - paradoxically, I glug coffee and wine like it's nothing) when it comes to meds, I searched high and low for a "natural" solution. Tried rhodiola rosea, magnesium, L-theanine, a few others before settling on a high-quality formulation of St. John's Wort (Perika). The other herbs helped with anxiety, but not with the depression. St. John's Wort HELPED with the depression. Within a few days I was like a damn Disney princess, I was so happy. I literally felt like singing all the time. No problem, right? Unfortunately, wrong...because I will pretty much experience any side effect if I have the opportunity to do so. ;) Despite being on only 1/3 the recommended dose (typical dose is 900 mg, I'm on 300 mg), I have extreme light sensitivity. I have to turn down my computer brightness so low that no one else can read it. I have to have my word processor be in black on black, and I have to wear thick sunglasses and a sunhat even when it's overcast outside. This from a mixed-race sun worshipper who wasn't even a little bit like this before. Then I read the studies that talked about long-term eye damage from the Wort, and I began to get scared. Unfortunately a 4-week taper this summer left me literally suicidal and self-harming, so I reinstated and tried a much much slower taper. Got down to 200 mg that way, but was still tweaky and anxious (not a state I like to be in when interfacing with grad-school mentors and students - I am doing super well in the program and don't want to "go there" and ruin it), and the eye things got WORSE because I had to taper using an inferior liquid formulation with higher concentrations of hypericin. I need to have hope that I can get off of this crap and not go blind at 40....and also thrive. Because that's what I've been doing is thriving, and I don't want to lose that. I've seen a couple St. John's threads on here, but not a lot with follow-through...and I'm also posting here because in my probably 50+ hours of internet research into this topic, I haven't seen a ton of St. John's specific material. Thus I'll read the pharmaceutical threads endlessly and spin myself up about how horrible withdrawals will be. Adding the St. John's material in the hopes that I can contribute to the internet archive, and someone will see me in their own situation! Would greatly appreciate any other stories and experiences. <3
  4. After reading about Andreas Lubitz & the Germanwings disaster, the only difference between him & me is that someone intervened before I got the chance to kill somebody. It was at that point that I tried to quit cold-turkey (see 2nd attempt in my "tapering" history). Even though I went back on my meds after that "incident," I knew that somehow, someway, I had to get off these meds. I was a total psycho & my dosage was off the charts. After doing research on the net, I discovered that the reason for violent withdrawals from SN/SSRIs was their very short half-life. These drugs literally turn patients into "junkies" who can't go more than a few hours without their next "fix." I also discovered, that like all SN/SSRIs, 5-HTP was a GABA enhancer with a potency equal to that of prescription drugs. I read that the absolute maximum dosage of 5-HTP for a grown adult was 900mg/day (Serotonin Syndrome is fatal), so that's what I took 24 hours after my morning dose of SSRIs--it worked! The next day, I did the same thing as the day before. Whenever my brain felt like it was melting from the inside out, I would crack open a 100mg capsule of 5-HTP & down it with milk or water to make the withdrawal symptoms subside. It "only" took 700mg of 5-HTP the second day, 500mg the 3rd day, 300mg the 4th day, 200mg, the 5th day, 100mg the 6th day, and 50mg each day after that. I had a few minor brain zaps during this time, but not anything too disruptive. They quickly disappeared in a few days. I cut the 5-HTP back to 25mg a day after that because I was feeling "squirrely." That was a minor irritant, relatively speaking--at least I was free from ADs. I've since refined the process so that I could keep depression at bay everyday. Going back to square one wasn't an option for me. I didn't just want to kick these meds, I wanted my life back! I've since shared this experience with others, and hopefully, with the emergence of herbal remedies, SN/SSRIs will become obsolete & depression will be treated more immediately & effectively.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy